MAUDE Adverse Event Report: SEASPINE INC. LATERAL FUSION DEVICE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

SEASPINE INC. LATERAL FUSION DEVICE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 31-23-1245-12
Medical Device Problem Codes Mechanical Problem (1384); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Radiograph were received confirming the event.Radiograph also confirmed no fixation was present at that level.Additionally it was reported that the possible causes of this event may be the result of the patient's anatomy and the corresponding tension on the contra-lateral side resulted in the migration of the cage.Review of labeling notes: ".Ibd is intended for use with supplemental fixation that is in addition to the integrated buttress spin plate, such as a pedicle screw system or anterior plate." lot numbers could not be verified as the device was discarded by the user facility.No further product evaluation could be completed at this time.Patient activity at the time or prior to the event is unknown.The degree of spinal instability is unknown.It is unknown if the patient complied with post-operative care instructions or sustained a fall/impact of some sort.The root cause of this reported event has not been determined.
 
Event or Problem Description
Patient had previous fusion surgery from s1-l4 with posterior fixation; date unknown.On (b)(6) 2018, patient underwent lateral interbody fusion surgery on l3-l4 with no fixation at l3-l4.On (b)(6) 2018 it was discovered that the interbody had migrated laterally outside the vertebral body at l3-l4.Revision surgery was performed to remove and replace the device.Posterior fixation was added.

Brand Name
LATERAL FUSION DEVICE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
SEASPINE INC.
carlsbad CA 92008
MDR Report Key7298106
Report Number3012120772-2018-00001
Device Sequence Number13692423
Product Code MAX
UDI-Device Identifier10889981046699
UDI-Public10889981046699
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112986
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number31-23-1245-12
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR